How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Z Your Own Question

Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10627
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

After an extreme drug induced mental break, keep drifting

Customer Question

After an extreme drug induced mental break, keep drifting into extreme disassociative states where I completely see through reality, realise nothing is real, and cannot convine myself otherwise. Its followed by severe anxiety until I can take benzos and it calms me. Somedays I'm ok, usually mornings, but there is always this nagging feeling and when the attacks hit me its the most horrifying thing imaginable. I've been prescribed citalopram from my gp but i am not depressed, just keep seeing through reality and becoming horrified and extremely anxious, please any recommendations as i just want to be back firmly in the real world
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. I am very sorry that you are experiencing this level of anxiety and dissociation, I can understand how distressing this can be for you. You have to understand that the Citalopram is not just used to treat depression, it also treats anxiety and panic as well which is why it is a useful medication to take alongside the benzodiazepine. The SSRI antidepressants are usually the first line treatment with anxiety and dissociation, so I would recommend giving the Citalopram a try for 2-3 months and then gauging the effectiveness from there because that is how long it takes to reach maximum effectiveness with a SSRI antidepressant. Outside of the SSRI antidepressants, you can consider taking Mirtazapine as this atypical antidepressant is very effective for treating anxiety and associated dissociation. Another possible medication to consider would be Lamotrigine as this has been shown to be very effective for treating both anxiety and dissociation as well, so you can ask your doctor about this.

Expert:  Dr. Z replied 1 year ago.

Please let me know if you have any other questions or concerns as I would be happy to continue assisting you regarding this issue.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.

Related Mental Health Questions